Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

How can i stop using Panderm plus for fairer skin without any side effects?

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4013 Questions
hai doctor..this is XXXX and i am using panderm plus for the past 3 months... and i have got changes in my colour...and i became fair than before.. now i come to know that if i stop it my skin become dark.. i need to avoid the darkness and also i want to stop that cream... please help me on this...i need to stop it without any side affects.. wat to for that
Posted Sun, 9 Mar 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 42 minutes later
Brief Answer: "Steroid Abuse" or "Steroid dependence" Detailed Answer: Hello, Welcome and thanks for posting your query to the forum. I can understand the concern for dark skin. After reading your query it can make out that you have applied Panderm plus cream for long time. The findings which I can get from your query makes the diagnosis of "Steroid Abuse" or "Steroid dependence". "Steroid Abuse" or "Steroid dependence" is quite common phenomenon where after long term, injudicious and unregistered use of steroid creams without medical advice lead to the multiple side effects. Topical steroid creams are potentially known to cause side effects on long term or injudicious use in form of thinning of skin, hair growth on affected area and prominence of vessels with rashes. In your case you have applied panderm which contains Clobetasol in it. This is a strong potency steroid and is never to be used on face. If at all is used on other parts too then also not beyond 15 days. I very often see person of your age using this cream and damaging the skin. Once it is started on face it initially gives fair complexion. This is because of mild stoppage of the activity of color producing cells. SO it gives initial fair complexion. But on regular usage it produces skin atrophy and then dependence on it. It is a must to stop the cream at the earliest. For the betterment you need to meet a dermatologist who can take off the steroidal side effects slowly with different medications. You need to have patience of multiple months to get off from the situation. It would be best to send few good resolution pictures of the face area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia- Query Id : Query Id : 96920). If I were your dermatologist then to take off the side effect and making the skin lighter again I would have prescribed tacrolimus 0.1 % ointment in day time and Kojic acid cream at night time only over the affected area. Apply it in such a thin layer that it should not be visible by naked eye. Do not try to rub it. It is generally diluted with some bland cream to reduce the irritation. So these creams are to be used under dermatological guidance only. Hope these informations will help you. If you have any further query I will be happy to help. Regards, Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor